Summer, Sweating, Embarrassment, and Adderall
When it comes to summer sweating I am wondering whether or not this prescription medication I’m taking called Adderall is hurting the situation. Here’s some details about me.
I am 34 years old. Sweat like I am a sprinkler in the summertime. Always have. I never really thought of it as a problem that could be helped. I’ve never asked my doctor about it. All that I knew was that my Mom was an excessive sweater, as well as her mother, and all 4 of her sisters so I assumed that genetics were the cause.
Don’t get me wrong, I’ve known that I’ve been summer sweating much more than my friends, husband, his family, etc. It’s so humiliating. Summer is very hard for me with the sweating, I also have extremely fair skin. I have to apply 70 spf every morning and I will still get burned if I’m out for more than an 30 minutes, so not only do I have greasy sunblock on, I’m sweating so badly, my shirt is soaked front, back, pits, under the bra, everywhere. My face drips, hair is wet, etc. It’s gross! I’m not overweight. I have always been thin, as well as my Mom and her family.
I have been researching all day online trying to find a reason for this summer sweating. I had already called my doc this morning and made an appt. for next week. My wake up moment was a trip to San Antonio this week. It is so humid there, I was soaking after being out for only ten minutes, my shirt was wet before leaving the hotel room to go on the riverwalk. So there I am, dripping, sitting down for dinner on Tuesday evening and wondering why in the hell I am the only person on the river walk that was sweating so badly. My husband noticed that I was obviously uncomfortable. It’s like suffocating on the humidity and drowning from my own sweat.
Ok, ok, so I am so glad I found your site because I would absolutely LOVE to be able to enjoy my summer, sweat free (at least a lot less than I have at this time). Ah…to wear a shirt and not have it wet, not have drips of sweat dripping off my nose while everyone else is bone dry wondering if I just got out of an imaginary iron man comp.
My main concern at this time is my prescription medication. I have to take adderal xr, for ADD. If you are not aware it is amphetamine. I’ve only been on it for a little over a month and certainly cannot get off of it at this time. I haven’t been able to tell if this is making my sweating worse because I started taking it when it started heating up, and regardless I sweat in the dead of winter as well.
I have a feeling that it is making it worse though, as it does make my heart rate speed up. Is there hope for me? I’m worried that this medication will prevent any changes so I would like to know if you guys have worked with anyone in the past that has taken a medication that is alike or the same.
Thank you for your time,
Answer from Chris:
Hi Jessica, you are right. Summer sweating does suck. Here’s what to do:
Adderall DEFinitely exasperates the condition. Without a doubt. My older brother used to take it (and also smoke cigarettes) and he credits the discontinuation of the adderall pretty highly. Try to lose the adderall if at all possible.
That being said, there IS hope. There are a lot of people who have been right where you are and who have tried different stuff and documented what worked.
Definitely read the book (Jessica just bought our book, The Ultimate Guide to Stop Sweating) and follow the instructions.
Check out SilverbackApparel.com also Kleinertsshields.com for a quick fix. Your doctor is probably going to give you Drysol, which will probably work for you. Lastly, I had a lot of success once I started using relaxation techniques, meditation, and hypnosis to stop sweating. Those things along with diet modification is what I mostly give credit to for stopping it.
I still get a bit more sweaty than the average person, but nothing close to what it was before.
I hope that the site and the book help you to have a nice summer.